Skip to content
weight loss early hiv symptom?
avatar
tooscared1234 posted:
6 weeks ago on sept 17 I was an idiot and had sex with a stripper. Like everyone else I regret it so much now. It was protected sexual intercourse but un protected oral going both ways...3 weeks after I was freaking out because I had a lost of appetite and started losing weight I went to the doctor and got tested it came back negative I felt better but them found out tht the blood test only checked for antibodies tht might not develop for 3 months. At 5 weeks after possible exposure I got tested again cause I was freaking out I went to a clinic and was tested with the clearview complete hiv 1/2 15min test ..it came back negative as well the thing is im still losing weight in the pass 2 weeks ive lost about 5lbs maybe a little more..im also feeling a few muscle aches here and there. And about 3 nights of night sweats spread out of the pass 3 weeks...is weight loss an early indicater? Or guilt?
Reply
 
avatar
georgiagail responded:
Lets take things one step at a time...

First your risk.

Protected intercourse (assuming the latex condom was used accurately, did not break or tear )...zero risk. The virus cannot cross an intact latex barrier (and that's assuming your partner was even HIV positive).

Unprotected oral sex - the estimated risk is .5 to 1 per 10,000 exposures with a source KNOWN to carry the virus. Your risk would be less since you cannot confirm your partners status.

The symptoms of early stage HIV (called "ARS") occur two to six weeks after transmission and are flu like in nature. This lasts (like the regular flu) about 2 weeks. They are more than just "a few muscle aches" here and there and three nights of night sweats over 3 weeks. Unless one is knocked down by these flu like symptoms, weight loss is not a singular symptom of early HIV.

Finally...while the recommended time period for testing is 12 weeks (90 days), 95 percent of newly infected folks will have enough antibodies present by one month (actually 25 days) after transmission to test "reactive" (i.e., positive) by current screening tests.

Thus, your five week test...while not totally conclusive...should give you an excellent idea of what your status is regarding this event.

I'd suggest guilt is more likely to be the cause of your weight loss.
Gail
 
avatar
tooscared1234 replied to georgiagail's response:
Thnk you very much for your responseI do feel better but of course now another "symptom" has occured tht has brought me back to ask more questions...I woke up to a white tongue and everything ive been eating or drinking today has had an off or weird taste. And being the over worried anxiety driven guy I am I looked it up and boom! Thrush comes up and now im worried again. Is it possible to have thrush so early?
 
avatar
georgiagail replied to tooscared1234's response:
Ah yes, the white tongue fear. Probably 80 percent of the folks who post here worried they have HIV stick out their tongue in the morning and freak out because it looks white.

Everyone has a bit of a white tongue in the morning. This is not thrush (oral candidiasis). In HIV oral thrush is a symptom of late stage HIV when the person has moved from HIV to AIDS and the immune system has been severely damaged. In an untreated individual this takes about a decade after transmission to develop, not six weeks later.

Oral thrush is also incredible painful, making it very, very difficult to swallow food or liquids. It is more than just having an off taste. Your fear is causing this.

Brush your teeth and your tongue (if you don't gag doing this) and BINGO, the tongue will look less white.

Gail


Helpful Tips

Coping With Anxiety & HIV Worry
Is HIV anxiety keeping you up at night? Are you finding yourself questioning every random act as an HIV risk? Don't let anxiety steal your ... More
Was this Helpful?
31 of 38 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.